MiS Preprint Repository

We have decided to discontinue the publication of preprints on our preprint server as of 1 March 2024. The publication culture within mathematics has changed so much due to the rise of repositories such as ArXiV ( that we are encouraging all institute members to make their preprints available there. An institute's repository in its previous form is, therefore, unnecessary. The preprints published to date will remain available here, but we will not add any new preprints here.

MiS Preprint

Twisted Linearized Reed-Solomon Codes: A Skew Polynomial Framework

Alessandro Neri


We provide an algebraic description for sum-rank metric codes, as quotient space of a skew polynomial ring. This approach generalizes at the same time the skew group algebra setting for rank-metric codes and the polynomial setting for codes in the Hamming metric. This allows to construct twisted linearized Reed-Solomon codes, a new family of maximum sum-rank distance codes extending at the same time Sheekey's twisted Gabidulin codes in the rank metric and twisted Reed-Solomon codes in the Hamming metric. Furthermore, we provide an analogue in the sum-rank metric of Trombetti-Zhou construction, which also provides a family of maximum sum-rank distance codes. As a byproduct, in the extremal case of the Hamming metric, we obtain a new family of additive MDS codes over quadratic fields.

MSC Codes:
16S36, 11T71, 94B05
Sum-rank metric, skew polynomials, twisted linearized Reed-Solomon codes, maximum sum-rank distance codes, MDS codes

Related publications

2022 Repository Open Access
Alessandro Neri

Twisted linearized Reed-Solomon codes : a skew polynomial framework

In: Journal of algebra, 609 (2022), pp. 792-839